Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 406, NWS Jackson, MS

July 5, 20125 parishes in Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 5, 2012, 6:44 PM CDT for 5 parishes in Louisiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 6:44 PM CDT (23:44 UTC)
Expired
Jul 5, 2012, 7:30 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:50 PM CDTHAIL 12 Se Winnsboro, LA
Jul 5, 7:15 PM CDTTSTM WND DMG1 W Winnsboro, LASEVERAL TREES DOWN IN AND JUST WEST OF CITY AND A COUPLE HAD TO BE REMOVED FROM ROADWAYS. DIME/NICKEL HAIL FELL AT THE COURTHOUSE OBSERVED BY WINNSBORO POLICE.
Jul 5, 7:20 PM CDTTSTM WND DMGWinnsboro, LATREES DOWN AROUND THE CITY. A CHURCH WAS DAMAGED DUE TO THE WIND AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS54 KJAN 052344
SVRJAN
LAC025-041-065-083-107-060030-
/O.NEW.KJAN.SV.W.0406.120705T2344Z-120706T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF WINNSBORO...
  EXTREME SOUTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  SOUTH CENTRAL RICHLAND PARISH IN NORTHEAST LOUISIANA...
  WEST CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 730 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WINNSBORO TO COOTER POINT
  MOVING WEST AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COOTER POINT BY 655 PM CDT...
  CROWVILLE BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3222 9182 3222 9179 3226 9177 3229 9156
      3192 9132 3183 9159 3220 9183
TIME...MOT...LOC 2342Z 261DEG 5KT 3218 9170 3193 9151

$$

MRM
2 follow-up statements
179 
WWUS54 KJAN 060000
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT THU JUL 5 2012

LAC025-041-065-083-107-060030-
/O.CON.KJAN.SV.W.0406.000000T0000Z-120706T0030Z/
TENSAS LA-RICHLAND LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
700 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EXTREME SOUTHWESTERN MADISON...EXTREME NORTHEASTERN CATAHOULA...
FRANKLIN...EXTREME SOUTH CENTRAL RICHLAND AND WEST CENTRAL TENSAS
PARISHES...

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINNSBORO TO COOTER POINT MOVING
WEST AT 5 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CROWVILLE BY 730 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3222 9182 3222 9179 3226 9177 3229 9156
      3192 9132 3183 9159 3220 9183
TIME...MOT...LOC 0000Z 261DEG 5KT 3218 9167 3193 9148

$$

MRM
369 
WWUS54 KJAN 060012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT THU JUL 5 2012

LAC025-041-065-083-107-060030-
/O.CON.KJAN.SV.W.0406.000000T0000Z-120706T0030Z/
TENSAS LA-RICHLAND LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
712 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EXTREME SOUTHWESTERN MADISON...EXTREME NORTHEASTERN CATAHOULA...
FRANKLIN...EXTREME SOUTH CENTRAL RICHLAND AND WEST CENTRAL TENSAS
PARISHES...

AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEN EGG SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WINNSBORO TO 6 MILES SOUTHWEST OF
COOTER POINT MOVING WEST AT 10 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WISNER AND WINNSBORO BY 720 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

LAT...LON 3222 9182 3222 9179 3226 9177 3229 9156
      3192 9132 3183 9159 3220 9183
TIME...MOT...LOC 0012Z 071DEG 9KT 3217 9170 3189 9158

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:30 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 5, 6:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT THU JUL 5 2012

.UPDATE...ADJUSTED OVERNIGHT POPS SLIGHTLY FOR THE CURRENT
TRENDS/COVERAGE. STILL SOME CHANCE FOR NERN/ERN MS TO CATCH A FEW
TSRA BEFORE MIDNIGHT OR SO AS CONVECTIVE ACTIVITY IN AL PROPAGATES
WSWD. LOOK FOR STORMS IN NERN LA TO MOVE WWD THROUGH SUNSET AND
THEN DIE OFF. OTHERWISE...ONLY CHANGES TO SMOOTH HOURLY TEMPS/DWPTS.
/40/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THROUGH
OVERNIGHT AND FRIDAY. SCATTERED SHRA/TSRA WILL CONTINUE WITH STRONG
WIND GUSTS UP TO 50 KNOTS OVER NERN LA BEFORE DYING OFF BY 03Z. THERE
IS SOME POTENTIAL FOR ISOLATED CONVECTION TO CONTINUE NE OF A
GRENADA- MERIDIAN LINE INTO THE LATE EVENING HOURS. BRIEF MVFR BR/HZ
WILL AGAIN BE POSSIBLE 09-14Z FRIDAY...MAINLY WHERE HEAVIER RAINS
FELL LATE THURSDAY. /40/

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT THU JUL 5 2012/
CURRENTLY THERE IS SCATTERED CONVECTION ACROSS THE SOUTH AND WEST OF
OUR AREA ALONG OUTFLOW BOUNDARY MOVING SOUTHWEST FOR THE AFTERNOON
CONVECTION. THE REST OF THE ACTIVITY IS THE RESULT OF DIURNAL HEATING.
STORM MOTION IS GENERALLY SLOW WITH WESTWARD UPPER LEVEL MOVEMENT.
EVERYTHING IS EXPECTED TO DISSIPATE AS THE SUN GOES DOWN. THE HI-RES
MODELS WERE HINTING AT SOME OVERNIGHT CONVECTION BUT HAVE NOW BACKED
OFF ON THAT IDEA. INCLUDED A MENTION OF IT IN THE HWO JUST IN CASE
THOUGH.

AN AREA OF CONVERGENCE EXISTS OVER THE SOUTHEAST PORTION OF OUR CWA
WITH SURFACE WINDS FROM THE NE AT MEI AND SW WINDS AT NATCHEZ.
THROUGH FRIDAY AND SATURDAY...SAME GENERAL EXPECTATIONS FOR TOMORROW
AS THE HOT AND VERY MOIST AIR MASS WILL TRIGGER SCATTERED STORMS
MAINLY SOUTH OF I-20 IN THE AFTERNOON. STORMS TOMORROW COULD BE
STRONG TO SEVERE WITH CONDITIONS MUCH LIKE TODAY. PWATS WILL SURGE
NEAR 2 INCHES THIS WEEKEND AND INTO EARLY NEXT WEEK. THE H5 RIDGE IS
HOLDING OVER MISSOURI NOW AND WILL BEGIN FLATTENING TOMORROW AND
CONTINUE THROUGH THE WEEKEND. SOME WEAK SHORTWAVES WILL ROTATE
AROUND THE H5 RIDGE AND BRING HIGHER AND MORE SIGNIFICANT COVERAGE
OF RAIN CHANCES TO THE AREA TOMORROW...OVER THE WEEKEND AND EARLY
INTO NEXT WEEK. TEMPERATURES WILL BE SLIGHTLY LOWER SINCE MANY
LOCATIONS HAVE RECEIVED RAIN LATELY. /10/

LONG TERM...INCREASING RAIN CHANCES AND COOLER TEMPERATURES ARE ON
TAP FOR THE LONGER RANGE AS AN UPPER TROUGH WORKS INTO THE REGION
FROM THE EAST BY SATURDAY. THE GFS PAINTS BETTER RAIN CHANCES OVER
WRN ZONES...WHICH SIT IN CLOSER PROXIMITY TO THE MORE DEFINED LOW
LEVEL CONVERGENCE ZONES...THE EURO MOVING THE TROUGH A LITTLE SLOWER
AND MAINTAINING BETTER LOW LEVEL CONVERGENCE OVER THE REGION DURING
THE DAY SATURDAY. HAVE INCREASED POPS SLIGHTLY FOR
SATURDAY...ESPECIALLY FOR SERN ZONES. ALTHOUGH THE BETTER LOW LEVEL
FORCING MAY SHIFT INTO WRN ZONES BY THE AFTERNOON...PRECIPITABLE
WATER VALUES WILL BE AROUND 2 INCHES AND THE EFFECTS OF AFTERNOON
HEATING AND SEA BREEZE EFFECTS SHOULD WARRANT MENTION OF AT LEAST
SCATTERED POPS FOR THE SE.

UPPER TROUGHING CONTINUES OVER THE REGION SUNDAY. THE GFS SHIFTS A
HEALTHY SURFACE TROUGH INTO NRN MS TO MAINTAIN RAIN CHANCES THROUGH
SUNDAY NIGHT ESPECIALLY IN THE NORTH....THE EURO SLIGHTLY SLOWER ON
THIS FEATURE.  GOOD RAIN CHANCES CONTINUE EARLY IN THE WORK WEEK
WHEN THE SRN EDGES OF LONGER WAVE TROUGHING PUSH INTO THE REGION
FROM THE N/NE. THE AIR MASS WILL REMAIN MOIST...THE GFS SWEEPING A
HUGE AREA OF 2+ INCHES PRECIPITABLE WATER INTO THE AREA.
DISCREPANCIES IN MODEL TIMING RESULT IN DIFFERENT RESOLUTIONS IN THE
LATTER PART OF THE EXTENDED PERIOD. THE EURO IS AGAIN MUCH SLOWER
AND MAINTAINS UPPER TROUGHING OVER THE ARKLAMISS TUESDAY WHILE THE
FASTER GFS SHIFTS THE UPPER TROUGH FARTHER EAST...LEAVING THE REGION
IN NWLY FLOW THAT BEGINS TO PUSH A DRIER AIR MASS INTO NRN ZONES BY
TUESDAY AFTERNOON THROUGH WEDNESDAY. HAVE GENERALLY FOLLOWED MEX MOS
FOR POPS THROUGH THE LATTER EXTENDED WITH THE BEST RAIN CHANCES IN
THE SOUTH.

DEVELOPING UPPER TROUGHING WILL MEAN COOLER TEMPERATURES FOR THE
REGION...PARTICULARLY FROM MONDAY ON WHEN LONG WAVE TROUGHING PUSHES
INTO THE AREA. /03/

&&

.FIRE WEATHER...
WE WILL CONTINUE TO ISSUE A FIRE DANGER STATEMENT THIS AFTERNOON AS
MANY LOCATIONS AROUND THE ARKLAMISS REMAIN UNDER BURN BANS. MOST
LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH.
FORTUNATELY...SPOTTY DECENT RAINFALL DID OCCUR ON WEDNESDAY IN MANY
AREAS (OUTSIDE OF THE ARKLAMISS DELTA)...AND THE NUMBER OF LOCATIONS
RECEIVING DECENT RAINFALL SHOULD INCREASE BOTH THURSDAY AND FRIDAY
AFTERNOONS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF
WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH NEXT WEEK IT IS
POSSIBLE SOME LOCATIONS MAY CONSIDER LIFTING BURN BANS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  97  71  96 /  18  24  48  20
MERIDIAN      70  97  70  96 /  18  27  38  20
VICKSBURG     72  96  72  95 /  40  24  51  23
HATTIESBURG   71  95  71  94 /  40  47  30  20
NATCHEZ       71  92  71  92 /  40  46  39  24
GREENVILLE    71  98  71  96 /  18  15  46  20
GREENWOOD     71  99  71  97 /  18  16  46  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 5, 2:47 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU JUL 5 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-
062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
247 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON INTO THIS EVENING AS A WEAK DISTURBANCE MOVES ACROSS THE
OUTLOOK AREA. WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE WITH THE
MOST INTENSE STORMS...AS WELL AS HAIL UP TO NICKEL OR QUARTER SIZE.

HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING
BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE
STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET
ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST.
ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH
DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND AGAIN FRIDAY
AFTERNOON.

MSZ018-019-025>039-044>046-062000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
247 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY...

HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING
BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE
STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET
ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST.
ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH
DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Jul 5, 5:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             1 N CANTON              32.63N 90.03W
07/05/2012  E1.00 INCH       MADISON            MS   TRAINED SPOTTER

0133 PM     TSTM WND DMG     2 N CANTON              32.64N 90.03W
07/05/2012                   MADISON            MS   DEPT OF HIGHWAYS

            POWERLINES DOWN. I-55 EXIT TO HIGHWAY 16 NORTH CLOSED.

0156 PM     TSTM WND DMG     4 N BROOKHAVEN          31.64N 90.45W
07/05/2012                   LINCOLN            MS   EMERGENCY MNGR

            ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
            ROOF DAMAGE DUE TO WIND. ANOTHER HOME SUFFERED DAMAGE
            FROM A TREE FALLING ON IT. OCCURRED ON BRIGNALL ROAD.

0430 PM     TSTM WND DMG     5 WSW RAYMOND           32.24N 90.50W
07/05/2012                   HINDS              MS   UTILITY COMPANY

            POWERLINES DOWN

0439 PM     TSTM WND DMG     2 SW RAYMOND            32.24N 90.45W
07/05/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON BELKNAPP RD

0457 PM     TSTM WND DMG     1 SW MENDENHALL         31.95N 89.88W
07/05/2012                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN ON RJ WALKER DR, WILSON WELCH RD, AND AT HWY
            43 AND HUCKS HILL. POWERLINES DOWN ON VINE HILL RD.

0512 PM     TSTM WND DMG     5 ESE VICKSBURG         32.31N 90.79W
07/05/2012                   WARREN             MS   UTILITY COMPANY

            POWERLINES DOWN NEAR FISHER FERRY ROAD

0515 PM     TSTM WND DMG     2 ESE VICKSBURG         32.32N 90.83W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND
            WARREN COUNTY

0525 PM     LIGHTNING        ESE VICKSBURG           32.33N 90.87W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            LIGHTNING STRUCK A POWERLINE AND A CHURCH AND CAUSED THE
            CHURCH TO BECOME ON FIRE AT STENSON RD AND HWY 27.

&&

GERARD
Local storm report, Jul 5, 6:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND DMG     1 SW MENDENHALL         31.95N 89.88W
07/05/2012                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN ON RJ WALKER DR, WILSON WELCH RD, AND AT HWY
            43 AND HUCKS HILL. POWERLINES DOWN ON VINE HILL RD.

0430 PM     TSTM WND DMG     5 WSW RAYMOND           32.24N 90.50W
07/05/2012                   HINDS              MS   UTILITY COMPANY

            POWERLINES DOWN

0439 PM     TSTM WND DMG     2 SW RAYMOND            32.24N 90.45W
07/05/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON BELKNAPP RD

0512 PM     TSTM WND DMG     5 ESE VICKSBURG         32.31N 90.79W
07/05/2012                   WARREN             MS   UTILITY COMPANY

            POWERLINES DOWN NEAR FISHER FERRY ROAD

0515 PM     TSTM WND DMG     2 ESE VICKSBURG         32.32N 90.83W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND
            WARREN COUNTY

0525 PM     LIGHTNING        ESE VICKSBURG           32.33N 90.87W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            LIGHTNING STRUCK A POWERLINE AND A CHURCH AND CAUSED THE
            CHURCH TO BECOME ON FIRE AT STENSON RD AND HWY 27.

&&

AWEBER
Special weather statement, Jul 5, 6:01 PM CDT, 43 minutes before
LAZ015-016-023-052330-
RICHLAND LA-FRANKLIN LA-MADISON LA-
601 PM CDT THU JUL 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
601 PM CDT THU JUL 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF TENDAL AT 601
PM CDT...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WESTERN MADISON...NORTHEASTERN FRANKLIN AND EAST CENTRAL
RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3251 9145 3241 9127 3220 9140 3220 9150
      3228 9165
TIME...MOT...LOC 2301Z 033DEG 10KT 3239 9142

GRG
Special weather statement, Jul 5, 6:08 PM CDT, 36 minutes before
ARZ074-052340-
ASHLEY AR-
608 PM CDT THU JUL 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT THU JUL 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF NORTH CROSSETT AT
609 PM CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3319 9193 3307 9176 3300 9181 3300 9199
      3301 9203 3305 9209
TIME...MOT...LOC 2309Z 045DEG 4KT 3310 9186

MRM
Special weather statement, Jul 5, 6:24 PM CDT, 20 minutes before
LAZ023>025-052355-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
624 PM CDT THU JUL 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT THU JUL 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF WISNER AT 624 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHEASTERN CATAHOULA...SOUTHEASTERN FRANKLIN AND
WEST CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 9155 3198 9176 3208 9162 3199 9148
TIME...MOT...LOC 2324Z 039DEG 6KT 3198 9156

MRM
Local storm report, Jul 5, 6:39 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             KINGSTON                31.41N 91.28W
07/05/2012  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

            A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:23 PM CDTSevere Thunderstorm WarningJANMadison37 min
Jul 5, 5:27 PM CDTSevere Thunderstorm WarningJANMadison16 min
Jul 5, 5:38 PM CDTSevere Thunderstorm WarningJANMadison26 min
Jul 5, 6:01 PM CDTSpecial Weather StatementJANMadison29 min
Jul 5, 6:24 PM CDTSpecial Weather StatementJANFranklin31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.